Texas, 2024Heat in Texas, August 1 to 3, 2024
August 1 to 3, 2024 · NWS FWD · 40 events in 40 counties and zones
A Heat Advisory continued from the end of July into the first few days of August across a good portion of North and Central Texas largely due to heat index values climbing above 105 degrees each afternoon.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Heat Advisory continued from the end of July into the first few days of August across a good portion of North and Central Texas largely due to heat index values climbing above 105 degrees each afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 9:49 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 9:49 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1049 PM CDT Wed Jul 31 2024
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Thursday Night/
Some subtle changes in the position of the mid-level ridge will
bring drier air just above the surface tonight through Thursday
night. Although it will still be hot with highs from the mid 90s
to around 104, daytime mixing of drier air from above will keep
afternoon heat index values closer to the actual air temperature.
We will still be borderline in reaching Heat Advisory Criteria
tomorrow afternoon, and with even hotter temperatures expected
Friday, we will opt to keep the Heat Advisory going. One other
factor that will contribute to keeping the Heat Advisory in place
Thursday will be lighter winds due to a weakening surface pressure
gradient.
The drier air will also result in fewer clouds tonight through
Thursday night, but we will see some hazy conditions due to
lingering Saharan dust.
79
&&
.LONG TERM... /Issued 348 PM CDT Wed Jul 31 2024/
/Friday Through the Middle of Next Week/
Climatologically the hottest part of the year, the first week of
August will live up to that billing with the longest and most
intense heat wave of the season.
The core of our mid-level ridge will shift into the Rockies on
Friday, introducing northerly flow aloft. This will allow a weak
front to invade the Southern Plains. While it may produce a few
afternoon showers or storms on Saturday and Sunday, it won't mean
any relief from the heat. In fact, compressional warming in
advance of the boundary could elevate temperatures at peak heating
(given adequate forward progress). In addition, the weak wind
field it will generate will only intensify the heat stress. And
pooling moisture with the front's initial intrusion on Friday may
push heat index values above 110 across North Central and
Northeast Texas.
Early next week, the ridge will reorient itself latitudinally,
from the Rockies into the Central Plains. This will place North
Texas on its southern periphery. However, mid-level heights will
be sufficient to suppress convection and maintain triple-digit
temperatures. By the middle of next week, guidance diverges on the
evolution of the anticyclone; but regardless of the solution, our
region looks to maintain above normal temperatures with little
chance for rain.
25
&&
.AVIATION... /NEW/
/06Z TAFs/
...VFR with south flow....
Drier air above the decoupled boundary layer should limit stratus
development overnight. It is entirely possible that a few low
clouds cloud venture up from South Texas and the Hill Country
toward sunrise, but ceiling are not expected. Otherwise, expect a
clear sky through Thursday evening. There could be some minor
slant range visibility restrictions in the afternoon and evening
due to Saharan dust.
A south wind will remain in the 10 to 15 knot range along with
some higher daytime gusts.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 77 100 79 103 82 / 0 0 0 0 0
Waco 74 98 77 100 77 / 0 0 0 0 0
Paris 73 98 75 102 77 / 0 0 0 0 0
Denton 75 101 75 105 78 / 0 0 0 0 0
McKinney 75 99 77 104 80 / 0 0 0 0 0
Dallas 78 101 80 105 82 / 0 0 0 0 0
Terrell 75 97 75 100 77 / 0 0 0 0 0
Corsicana 75 98 76 101 79 / 0 0 0 0 0
Temple 72 98 75 100 76 / 0 0 0 0 0
Mineral Wells 73 102 73 105 77 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for TXZ091>095-100>107-
115>123-131>135-144>148-157>162-174-175.
&&
Hazardous weather outlook, Jul 31, 10:11 PM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1111 PM CDT Wed Jul 31 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1111 PM CDT Wed Jul 31 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot weather will continue into next week, with many locations
reaching the triple digits. Even where temperatures peak in the 90s,
heat index values will climb above 100 during the afternoon hours.
There is a slight chance of thunderstorms this weekend as a weak cold
front enters the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Cooke
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Grayson
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Fannin
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Lamar
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Young
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Jack
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Wise
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Denton
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Denton forecast zone
- Injuries
- 0 direct, 4 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2. Denton County Public Health reported 4 heat related illnesses on these 2 days.
Heat, Collin
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Hunt
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Hopkins
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Delta
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Stephens
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Palo Pinto
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Parker
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Tarrant
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Dallas
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Rockwall
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Kaufman
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Rains
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Van Zandt
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Hood
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Somervell
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Johnson
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Ellis
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Bosque
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Bosque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Hill
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Navarro
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Henderson
- When
- August 1, 12:00 AM CST to August 2, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.
Heat, Coryell
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, McLennan
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Limestone
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Freestone
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Anderson
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Bell
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Falls
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Milam
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Robertson
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
Heat, Leon
- When
- August 1, 12:00 AM CST to August 3, 7:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, August 1 to 31, 2024$100 million · 1 event
- Wildfire in Washington, August 1 to 19, 2024$35 million · 1 event
- Wildfire in Colorado, August 1 to 4, 20241 death · 1 event
- Heat in California, August 1, 20241 death · 1 event
- Wildfire in Washington, August 1 to 16, 2024$19 million · 1 event
- Wildfire in Colorado, August 1 to 21, 2024$10 million · 1 event
- Wildfire in Utah, August 1 to 20, 2024$9.5 million · 1 event
- Wildfire in Idaho, August 1 to 8, 2024$6.0 million · 1 event
- Wildfire in Colorado, August 1 to 3, 2024$5.0 million · 1 event
- Wildfire in Washington, August 1 to 16, 2024$2.9 million · 1 event
- Wildfire in Washington, August 1 to 2, 2024$2.1 million · 1 event
- Wildfire in Idaho, August 1 to 4, 2024$1.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1210329, 1210330, 1210331, 1210332, 1210333, 1210334, 1210335, 1210336, 1210337, 1210338, 1210339, 1210340, 1210341, 1210342, 1210343, 1210344, 1210345, 1210346, 1210347, 1210348, 1210349, 1210350, 1210351, 1210352, 1210353, 1210354, 1210355, 1210356, 1210357, 1210358, 1210359, 1210360, 1210361, 1210362, 1210363, 1210364, 1210365, 1210366, 1210367, 1210368.